Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 14, 2021, 10:05 PM EDT for Morrow County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 10:05 PM EDT (02:05 UTC)
- Expired
- Jun 14, 2021, 10:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
County Morrow County, OH
The radar
The Cleveland radar (KCLE), 129 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
128
WWUS81 KCLE 150205
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1005 PM EDT Mon Jun 14 2021
OHZ036-037-150245-
Marion-Morrow-
1005 PM EDT Mon Jun 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MARION AND
MORROW COUNTIES...
At 1005 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Morral to near Cardington. Movement
was southeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Marion, Mount Gilead, Cardington, Morral, Waldo, Chesterville,
Caledonia, Edison, Fulton and Iberia.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4043 8306 4070 8323 4071 8285 4055 8262
4055 8264 4041 8264
TIME...MOT...LOC 0205Z 297DEG 27KT 4067 8311 4055 8293
$$
SefcovicWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 14, 8:18 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 14, 8:18 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 818 PM EDT Mon Jun 14 2021 .SYNOPSIS... A trough will linger over the Northeast through Tuesday and a cold front will push south across the area on Tuesday afternoon. High pressure will build over the Great Lakes and Ohio Valley from the northwest Wednesday and Thursday, before a cold front approaches from the west on Friday and moves east across the area Saturday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Shortwave energy moving south out of Michigan has been effective at causing scattered showers and thunderstorms to develop across NW Ohio and Lake Erie. The strongest storm of the evening thus far moved in off Lake Erie across the western suburbs of Cleveland with a 41 knot wind gust at Cleveland Hopkins airport at 7 PM. Scattered activity will move towards North Central Ohio through late evening with an overall diminishing trend to both intensity and coverage as instability continues to wane. Previous discussion... The majority of the near term period will be dominated by a deep trough over the northeastern US that will usher a series of shortwaves over the area through Tuesday. This may produce a few rounds of isolated showers and maybe an isolated thunderstorm across the northern portion of our CWA through tonight, but instability is very limited and dry air is already beginning to filter into the area from the northwest. Didn't go more than low-end slight chance PoPs at this time, but will continue to monitor the showers moving south across Lake Erie from southern Ontario. Overnight lows will fall into the mid to upper 50s. A reinforcing cold front will push south across the area on Tuesday afternoon, which could produce isolated showers and perhaps a few rumbles of thunder south of the lakeshore during the late morning and early afternoon hours. Instability will be limited, so have low-end slight chance (20%) PoPs for the time being. High pressure will begin to build over the area from the northwest Tuesday evening, which will usher cooler, drier air into the Great Lakes region Tuesday night. Highs will be in the low to mid 70s across the majority of the area Tuesday, although a few spots in NW OH may climb into the upper 70s. Lows will be in the much cooler upper 40s to lower 50s, with upper 50s possible along the immediate lakeshore. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Quiet and less humid weather will arrive through the short term period with seasonably cool high temperatures in the 70s and perhaps upper 60s on Wednesday as persistent northerly flow exists aloft and anomalously cool 850 mb air filters south across the region. Chilly lows will be found across the area Wednesday night in the 40s to lower 50s. Mostly sunny skies should persist on both Wednesday and Thursday. Thursday will be exhibit highs closer to normal in the 70s and lower 80s as northerly flow aloft loosens and becomes more northwest oriented. && .LONG TERM /FRIDAY THROUGH MONDAY/... Activity begins to ramp up across the region in the long term period as a positively tilted upper trough wobbles south into the Upper Midwest by Friday and as increased low-level moisture returns northwards through the Ohio Valley. Ahead of the trough, a cold front will extend southwest through the Great Lakes and is anticipated to reach the vicinity of NW OH by Friday evening. Early signs point to scattered thunderstorm chances Friday afternoon through the overnight along and ahead of the cold front. Some storms could reach severe levels with effective shear values around 40 knots, perpendicular to the approaching front. By Saturday, models differ on the timing of the cold front, though forward motion should slow. The most likely solution is for the front to sag ever-so-slightly south and east of the region, which would limit any thunderstorm chances. Weak high pressure will settle in behind the front Saturday afternoon/evening and could persist through Sunday as the cold front becomes stationary in the vicinity of central OH. By Monday, another upper trough will dig south across the Upper Midwest, and should pull this stationary front northwards as a warm front. Thus, thunderstorms could once again be possible on Monday. Humid weather with temperatures in the 80s will return on Friday associated with the warm and moist Gulf of Mexico return flow. Behind the cold front, more seasonable and less humid weather in the 70s could be more common. By Monday, more humid weather with temperatures in the 80s should arrive once again. && .AVIATION /00Z Tuesday THROUGH Saturday/... Shortwave energy moving south out of Michigan has resulted in scattered thunderstorms developing across NW Ohio. Thunderstorms have likely ended at both CLE and TOL while remaining possible at FDY and MFD through 04Z. Brief IFR visibilities are possible in any thunderstorm along with wind gusts to 30 knots. Ceilings will generally remain VFR and trend back to scattered cloud conditions for the overnight. Sct-bkn skies will continue on Tuesday. North to northwest winds will become breezy on Tuesday afternoon as a cold front settles south off Lake Erie. Outlook...Non-VFR possible in showers/thunderstorms Friday and Saturday. && .MARINE... Northerly flow around 15 knots will persist tonight which could lead to some 3 to 4 footers across the central and eastern basins of the lake. By Tuesday, a stronger cold front will move south across the lake, ushering in northerly winds of near 20 knots by late Tuesday afternoon and evening. The enhanced onshore flow will likely result in a Small Craft Advisory for the central and eastern basins of the lake during this timeframe and into Wednesday morning. High pressure will build south across the lakes Wednesday into Thursday, with generally weak flow anticipated. By Friday, south to southwesterly winds increase to around 15 to 20 knots, though given the offshore nature of the flow, not anticipating any headlines at this point. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...KEC/Maines SHORT TERM...Kahn LONG TERM...Kahn AVIATION...KEC MARINE...Kahn
Hazardous weather outlook, Jun 14, 3:44 PM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 344 PM EDT Mon Jun 14 2021 LEZ061-142>149-162>169-OHZ003-006>008-013-014-017>023-027>033- 036>038-047-PAZ002-003-151945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 344 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-151945- Erie- 344 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a moderate risk for rip currents on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-151945- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 344 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There is a moderate risk for rip currents tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a high risk for rip currents on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 14, 8:46 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Cleveland OH
846 PM EDT Mon Jun 14 2021
OHZ018-019-028-029-150130-
Crawford-Seneca-Huron-Richland-
846 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHLAND...
SOUTHWESTERN HURON...SOUTHEASTERN SENECA AND EASTERN CRAWFORD
COUNTIES...
At 846 PM EDT, a strong thunderstorm was located 7 miles east of
Bloomville, or 15 miles east of Tiffin, moving southeast at 35 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Shelby, Willard, Crestline, Plymouth, New Washington, Chatfield,
Attica, Republic, Tiro, North Robinson and Sulpher Springs.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4112 8303 4119 8281 4089 8254 4076 8271
4077 8290
TIME...MOT...LOC 0046Z 336DEG 29KT 4109 8288
SefcovicSpecial weather statement, Jun 14, 9:00 PM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Cleveland OH 900 PM EDT Mon Jun 14 2021 OHZ006-008-150145- Wood-Sandusky- 900 PM EDT Mon Jun 14 2021 ...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFECT WEST CENTRAL SANDUSKY AND EAST CENTRAL WOOD COUNTIES... At 859 PM EDT, a strong thunderstorm producing heavy rainfall was located near Woodville, or 10 miles east of Bowling Green, moving southeast at 15 mph. Half inch hail is possible with this storm. Locations impacted include... Pemberville, Luckey and Bradner. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4147 8353 4151 8344 4135 8332 4131 8342 TIME...MOT...LOC 0059Z 326DEG 11KT 4142 8345 Clark
Special weather statement, Jun 14, 9:28 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
928 PM EDT Mon Jun 14 2021
OHZ028>030-037-150215-
Crawford-Richland-Ashland-Morrow-
928 PM EDT Mon Jun 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RICHLAND...SOUTHWESTERN
ASHLAND...NORTHEASTERN MORROW AND SOUTHEASTERN CRAWFORD COUNTIES...
At 927 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Shelby to near Crestline. Movement
was southeast at 30 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Mansfield, Galion, Shelby, Ontario, Lexington, Crestline,
Loudonville, Bellville, Butler, Perrysville, Lucas, Mifflin and
Shauck.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4079 8285 4096 8264 4071 8222 4057 8222
4055 8235 4055 8265
TIME...MOT...LOC 0127Z 316DEG 26KT 4088 8266 4083 8274
SefcovicSpecial weather statement, Jun 14, 10:02 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1002 PM EDT Mon Jun 14 2021
OHZ047-150300-
Knox-
1002 PM EDT Mon Jun 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOX COUNTY...
At 1002 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Lexington to near
Bellville. Movement was southeast at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Danville, Waterford,
Martinsburg, Gann, North Liberty and Bladensburg.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4025 8247 4053 8265 4055 8264 4055 8235
4057 8224 4050 8218 4024 8220
TIME...MOT...LOC 0202Z 327DEG 27KT 4066 8244 4056 8255
SefcovicSpecial weather statement, Jun 14, 10:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1005 PM EDT Mon Jun 14 2021
OHZ036-037-150245-
Marion-Morrow-
1005 PM EDT Mon Jun 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MARION AND
MORROW COUNTIES...
At 1005 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Morral to near Cardington. Movement
was southeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Marion, Mount Gilead, Cardington, Morral, Waldo, Chesterville,
Caledonia, Edison, Fulton and Iberia.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4043 8306 4070 8323 4071 8285 4055 8262
4055 8264 4041 8264
TIME...MOT...LOC 0205Z 297DEG 27KT 4067 8311 4055 8293
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:46 PM EDT | Special Weather Statement | CLE | Crawford | 44 min |
| Jun 14, 9:00 PM EDT | Special Weather Statement | CLE | Wood | 45 min |
| Jun 14, 9:28 PM EDT | Special Weather Statement | CLE | Richland | 47 min |
| Jun 14, 10:02 PM EDT | Special Weather Statement | CLE | Knox | 58 min |
| Jun 15, 3:51 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more | 27 hr |
| Jun 15, 3:52 AM EDT | Small Craft Advisory | CLE | 27 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.